Alert archive / Tennessee / River Flood Warnings in 2011

River Flood Warning 84, NWS Memphis, TN

July 8, 2011Crockett County, Dyer County, Lauderdale County, Tennessee

NWS Memphis, TN issued this river flood warning at Jul 8, 2011, 8:46 AM CDT for Crockett County, Dyer County, Lauderdale County, Tennessee. It took effect at Jul 8, 2011, 9:00 AM CDT. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Jul 8, 2011, 8:46 AM CDT (13:46 UTC)
In effect from
Jul 8, 2011, 9:00 AM CDT
Expired
Jul 8, 2011, 1:02 PM CDT
In force
4 hr
Issued by
NWS Memphis, TN
Flood severity
Minor

Counties Crockett County, TN, Dyer County, TN, Lauderdale County, TN

The radar

The Memphis radar (KNQA), 73 km from the middle of the area, began a volume at 13:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point South Fork Forked Deer River near Halls (HLST1).

Action stage
8.5 ft
Minor stage
9 ft
Moderate stage
13.5 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

751 
WGUS44 KMEG 081346
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
846 AM CDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE HAS ISSUED A FLOOD WARNING FOR THE S.F. 
FORK FORKED DEER RIVER AT HALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FOLLOWUP FLOOD STATEMENT WILL BE ISSUED LATER TODAY. THE RIVER WILL JUMP
UP TO FLOOD STAGE OF 9 FEET THIS MORNING BUT FALL RAPIDLY.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC033-045-097-082000-
/O.NEW.KMEG.FL.W.0084.110708T1400Z-110708T2000Z/
/HLST1.1.ER.110708T1400Z.110708T1400Z.110708T1400Z.NO/
846 AM CDT FRI JUL 8 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS TN HAS ISSUED A 

* FLOOD WARNING FOR 
  THE S.F. FORK FORKED DEER RIVER NEAR HALLS
* FROM THIS MORNING FRIDAY JULY 8 UNTIL THIS AFTERNOON.
* AT 8 AM FRIDAY THE STAGE WAS 8.7 FEET AND RISING.
* MINOR FLOODING IS FORECAST.
* MAXIMUM FORECAST STAGE OF 9.0 FEET THIS MORNING. THEN DROPPING
  QUIKLY.
* FLOOD STAGE IS 9.0 FEET.
AT 9.0 FEET, FARM LAND NEAR THE RIVER IS FLOODED.  

$$
1 follow-up statement
736 
WGUS84 KMEG 081802
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
102 PM CDT FRI JUL 8 2011

THE FLOOD WARNING HAS BEEN CANCELLED FOR THE S.F. FORK FORKED DEER RIVER
AT HALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

NO FURTHER RIVER STATEMENT WILL BE ISSUED UNTIL CONDITIONS
WARRANT.

FOR GRAPHICAL RIVER AND FLOOD INFORMATION...PLEASE GO TO 
WWW.WEATHER.GOV AND CLICK NEAR MEMPHIS ON THE MAP. THEN SELECT RIVERS
AND LAKES AHPS UNDER CURRENT CONDITIONS.

DO NOT DRIVE THROUGH FLOODED AREAS...TURN AROUND DON'T DROWN.

STAY TUNED TO YOUR WEATHER RADIO AND YOUR LOCAL NEWS MEDIA FOR THE 
LATEST RIVER INFORMATION.

&&

TNC033-045-097-081832-
/O.CAN.KMEG.FL.W.0084.000000T0000Z-110708T2000Z/
/HLST1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
102 PM CDT FRI JUL 8 2011

FORECAST INFORMATION FOR
  S.F. FORK FORKED DEER RIVER NEAR HALLS
* AT 12 PM FRIDAY THE STAGE WAS 7.9 FEET AND FALLING.
* NO FLOODING IS CURRENTLY FORECAST.
* FLOOD STAGE IS 9.0 FEET.

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Jul 8, 6:34 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jul 8, 6:34 AM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
634 AM CDT FRI JUL 8 2011

.DISCUSSION...
UPDATED FOR AVIATION DISCUSSION.

&&

.PREV DISCUSSION... /ISSUED 456 AM CDT FRI JUL 8 2011/

DISCUSSION...
THUNDERSTORM COMPLEX THAT PRODUCED WIND DAMAGE IN NORTHEAST ARKANSAS
EARLY THIS MORNING HAS WEAKENED AS IT SLOWLY PUSHES SOUTHEAST.
CONTINUED MOIST LOW LEVELS IN THE WAKE OF THE CONVECTION HAVE
HINDERED ANY WELL ORGANIZED COLD POOL DEVELOPMENT. A WEAKENING LLJ
WILL CONTINUE TO FEED THE COMPLEX THROUGH THE MORNING PRODUCING
COPIUS AMOUNTS OF RAINFALL ALONG WITH FREQUENT CLOUD TO GROUND
LIGHTNING. AREAS ACROSS NORTHEAST ARKANSAS IN THE WAKE OF THIS
SYSTEM ARE SEEING PATCHY FOG THIS MORNING AS DEWPOINT DEPRESSIONS
LESSEN.

A WEAK COLD FRONT WILL SLOWLY SAG TO THE SOUTH THROUGH THE DAY AND
SHOULD PROVIDE A FOCUS FOR AFTERNOON SHOWER AND THUNDERSTORM
DEVELOPMENT...MAINLY SOUTH OF INTERSTATE 40 IN TENNESSEE AND
ACROSS NORTHEAST MISSISSIPPI. NOT CONFIDENT THAT DEVELOPMENT WILL
BE WIDESPREAD AS CONVECTIVE TEMPERATURES MAY NOT BE REALIZED
EVERYWHERE. HOWEVER WITH LIFTED INDICES PROGGED IN THE -5 TO -6C
RANGE WITH SBCAPE VALUES AT 3000+ J/KG...WEAK SURFACE FORCING
SHOULD EASILY PRODUCE SCATTERED THUNDERSTORM DEVELOPMENT...SOME OF
WHICH MAY BE STRONG TO POSSIBLY SEVERE. MAIN THREATS WILL BE LOCALIZED
GUSTY WINDS ALONG WITH FLASH FLOODING AS PWAT VALUES WILL CONTINUE
TO RUN NEAR 2 INCHES. PRECIPITATION SHOULD EXIT THE MIDSOUTH BY
LATE TONIGHT.

BY SATURDAY A MAJOR PATTERN CHANGE WILL COMMENCE. STRONG UPPER
RIDGING WILL BEGIN TO BUILD INTO THE MIDSOUTH FROM THE WEST. THE
RIDGE WILL BE CENTERED FIRMLY ACROSS THE MIDSOUTH THROUGH MUCH OF
THE UPCOMING WEEK. THIS WILL DRY THE AREA OUT AS WELL AS BRING A
RETURN TO SUMMER TIME HEAT AND HUMIDITY. WOULD NOT BE SURPRISED TO
SEE SEVERAL LOCATIONS TOP THE 100 DEGREE MARK. UNFORTUNATELY LOW
LEVEL MOISTURE PROFILES WILL ALSO REMAIN HIGH DURING THIS PERIOD
WHICH BRINGS DANGEROUS HEAT INDEX VALUES INTO PLAY. HEAT ADVISORIES
WILL BE NEEDED LATE IN THE WEEKEND INTO EARLY NEXT WEEK...POSSIBLY
EVEN EXCESSIVE HEAT WARNINGS AS SOME AREAS COULD SEE HEAT INDEX
READINGS AS HIGH AS 110 DEGREES.

LONG RANGE MODELS TEND TO DIVERGE FROM MIDWEEK ON WITH REGARD TO
THE EVOLUTION OF THE UPPER RIDGE. THE GFS DEPICTS A BREAKING DOWN
OF THE RIDGE AS SURFACE HIGH PRESSURE OVER THE GREAT LAKES SHOVES
A BACKDOOR COLD FRONT INTO THE AREA LATE WEDNESDAY. THE ECMWF ON
THE OTHER HAND HOLDS THE UPPER RIDGE FIRMLY IN PLACE OVER THE
REGION KEEPING THE AREA DRY WITH OPPRESSIVE HEAT CONTINUING THROUGH
THE END OF THE WEEK. HOPEFULLY IN THE DAYS AHEAD THE GFS WILL
BECOME THE MORE FAVORED LONG TERM SOLUTION.

CCD

&&

.AVIATION...

FOR 12Z TAF CYCLE

CONVECTIVE ACTIVITY STILL ACROSS MUCH OF NORTH MISSISSIPPI.
CONVECTION SEEMS WEAKER THAN OVERNIGHT SO WILL NOT LOWER TUPELO AS
FAR AS OTHER SITES WENT DOWN IN VISIBILITY.

AS FOR THE REST OF THE DAY...THE ATMOSPHERE IS UNSTABLE AND THE
POSSIBILITY OF THUNDERSTROMS WILL EXIST...HOWEVER...FOR ALL BUT
TUPELO /THAT IS MEMPHIS...JONESBORO AND JACKSON...TENNESSEE/ RAIN
CHANCES ARE LOW ENOUGH NOT TO MENTION IN THE TAF. PLACED CB IN TAF
WHEN THUNDERSTORMS ARE POSSIBLE. TLSJR

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  92  74  95  76 /  30  10  10  10
MKL  89  70  92  72 /  20  10  10  10
JBR  90  72  93  73 /  20  10  10  10
TUP  92  72  95  72 /  30  20  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 8, 5:05 AM CDT, 3 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
505 AM CDT FRI JUL 8 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-091215-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
505 AM CDT FRI JUL 8 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ALONG AND SOUTH OF
INTERSTATE 40 IN TENNESSEE AND ALONG AND NORTH OF A FULTON TO
HARMONTOWN TO SOUTHAVEN MISSISSIPPI LINE. A COLD FRONT MOVING
INTO THE AREA WILL RESULT IN SCATTERED THUNDERSTORMS. ANY
THUNDERSTORM THAT BECOMES SEVERE WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS. HEAVY RAINFALL AND ISOLATED FLASH FLOODING WILL
ALSO BE A CONCERN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

VERY HOT AND HUMID WEATHER WILL RETURN TO THE MIDSOUTH STARTING
SUNDAY AND CONTINUING THROUGH MUCH OF NEXT WEEK. HEAT INDEX VALUES
WILL LIKELY EXCEED 105 DEGREES AND MAY APPROACH 110 DEGREES. HEAT
ADVISORIES OR WARNINGS MAY BE NEEDED STARTING SUNDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT...AND LAW
ENFORCEMENT OFFICIALS IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE
NEEDED THIS AFTERNOON MAINLY ACROSS NORTHEAST MISSISSIPPI AND
SOUTHWEST TENNESSEE.

CCD

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 11:33 PM CDTSevere Thunderstorm WarningMEGLake42 min
Jul 7, 11:53 PM CDTSevere Thunderstorm WarningMEGDyer, Lauderdale28 min
Jul 8, 3:42 PM CDTHeat AdvisoryMEGCarroll, Chester, Crockett, Decatur, Dyer, Fayette and 14 more46 hr

Nearby

River Flood Warnings in Tennessee, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.